Have a strong itch to drop Effexor...(I won't go cold turkey). It stopped my dysphoric crying spells, but now, 10 months later, I'm feeling increasingly flat, apathetic, numb, no motivation (even after dropping to 75mg). I hate how all A/Ds have this lobotomy effect on me longterm. It's initially fine in acute episodes, I'm not sad now, but I can't function properly, and I continue to score Moderate-Severe on the depression scale.
I think it's counteracting my Ritalin (which I increased to 30-40mg)? I don't want to increase Effexor above 150mg, I'd never be able to go off.
I'm trying dosing at night instead, will this make any difference @mikl_pls ? I skipped yesterday's morning dose (then came the intense nausea, over stimulation & brain slosh awfulness @10 hours later) and I took my dose with dinner.
I'm seriously considering going on low-dose mild SSRI instead (Prozac?) I'm sensitive to meds & side effects, and I'm also VERY worried about withdrawals. Especially from Effexor, they are the WORST, and I just read study that Effexor withdrawal syndrome is not dose-dependent:
Forgot to take Lamictal yesterday (I took my other meds). Holy Hell, I took my dose today (on schedule) and I STILL feel awful!! I've only been on 100mg....I thought Lamictal had a super-long half-life? Yesterday went like this:
10am - up, had breakfast
11am – slight Brain “swishes” started (was out the entire day)
12pm – Stronger Brain zaps start
1:30pm – Lunch (meat, salad/veg)
2:30pm – Sudden extreme exhaustion
4pm - more brain zaps => ZAP ZAP ZAP! 🤯
7pm - Irritability starts
11pm – Tea, bedtime, could not fall asleep (I haven't had insomnia in 2+ years)
...Night sweats…Restless legs.....
12am – Ruminations, feel weepy
..Insomnia ensues…(Toss & turn, sweaty/achey all night)
It's now 12pm,and I am STILL having brain zaps! I worry I’ll never be able ever taper, switch from, or withdraw from this med. You probably think well, with MI, WHY would you ever go off it? For me, longterm, these meds are band-aids. There is always a price. Ok, maybe great at preventing acute/severe depression, but as a result, they rob me of any spark, joy, elation, happiness, libido, sexual sensation/response, feelings of reward, love.... This disturbs me. I used to know what positive emotions felt like…
So I’m stable, existing.....but still lacking will or any interest in living....
Anyone find Zoloft more motivating than Effexor? Any weight gain? (it made me insomniac with psychosis 20 years ago). But meds often act differently over time. I've already done trials (some multiple times) of:
Prozac (lethargic), Celexa (fatigue/apathy), Lexapro (similar to prozac), Cymbalta (vigilance/restlessness legs, but dissociative mind/feeling), Wellbutrin (no effect), Trintillex (no effect), Remeron (sedating/+appetite), Notryptaline (don't recall), Abilify (++appetite, RLS), ..Doc won't RX MAOIs and says that TCAs typically more sedating effects.
Basically, I don't want to take more than 3 meds (keeping with Lamictal & Ritalin). I want to avoid A/Ps...I like the calming feeling of Prozac & Effexor, but it's as if I am in this fuzzy cloud and I can't move or do anything, comfortably numb. Totally apathetic, in addition to sexual dysfunction, maybe my dosage is wrong. I'm also considering Viibryd, but don't know if it works on Serotonin...?
For the last three months I have been lowering my Seroquel dose. Well longer than that. Due to long term use I developed cataracts and my cholesterol is very high.
Over about a year I dropped from 700 to 400mg. Easy peasy.
This last 400 has been awful. I am going slowly. I get so sick. Sweats, headaches, can’t eat, can’t sleep. Like no sleep. So I get to none. Made it. Doing well. Two weeks out things are not good at all.
I cant even explain how my head is acting. Not good on the mood spectrum (BP 1) I moved back to 50mg. (Pdoc is on board) I can sorta sleep and other physical symptoms minimized.
I am rapid cycling and I am sure I am not hiding it well at work.
Looking for some insight into others experiences.
Did you get off successfully?
How long till negative symptoms were gone?
Did you have to change to another AP?
Thanks for any shared experiences in advance .
So I'm in the process of tapering off mirtazapine (Remeron) and seem to be having some pretty shitty withdrawal effects. Some are physical (teeth grinding, fatigue), but some are returning/worsening mental health symptoms (shitty mood and emotion regulation, increased depression, anxiety, indecisiveness, and obsession). The goal in tapering off this med is to eliminate it's "hangover effect," so I'm hoping this is just some extended rebound effect/temporary withdrawal symptoms. I can't seem to get out of bed in morning and make it to work on time to save my fucking life in any case, so it would be nice if I could eliminate one factor in that. It's been 2 1/2 weeks since I went down 3.75 measly milligrams, but I don't know if I can take much more of this.
Any experience with this? Suggestions? Oh, and when I called my psychiatrist, a nurse called me back and said withdrawal effects should only be physical...bullshit, right?